Search. Read. Cite.

Easy to search. Easy to read. Easy to cite with credible sources.

Asian Journal of Mathematics & Statistics

Year: 2008  |  Volume: 1  |  Issue: 1  |  Page No.: 1 - 13

On the Selection of Models in Nonlinear Regression

S.A. El-Shehawy


This study discusses the selection of parametric models of the moisture retention characteristic MRC as nonlinear regression models from a mathematical and statistical viewpoint. Simulation studies and some measures of nonlinearity are given. A comparison is introduced between the used famous models of the moisture retention characteristic (van Genuchten and King) which are presented early and their variants. Following the considered simulation study and the used measures of nonlinearity in nonlinear regression the author find that although a variant of van Genuchten model with four parameters is an optimal model but it has a strong nonlinear parameter. Moreover, a possible appropriate reparametrization with respect to this nonlinear parameter is proposed.

Cited References Fulltext